Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 151, NWS Amarillo, TX

June 5, 2025Hutchinson County, Roberts County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 5, 2025, 11:30 AM CDT for Hutchinson County, Roberts County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 5, 2025, 11:30 AM CDT (16:30 UTC)
Expired
Jun 5, 2025, 11:55 AM CDT
In force
25 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hutchinson County, TX, Roberts County, TX

The radar

The Amarillo radar (KAMA), 88 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 4.5 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 6:03 AM CDT, 5 hours 27 minutes earlier. Its key messages:

  • Issued at 143 AM CDT Thu Jun 5 2025 -Low chance for severe weather this afternoon lasting to the overnight hours. All hazards of large hail, damaging winds, flooding, and tornados will be in play. -There is a chances for severe thunderstorm daily through the end of the week and into early next week. Environment suggest that all hazards remain in play for these storms as well.
Area forecast discussion, Jun 5, 6:03 AM CDT, 5 hours 27 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
603 AM CDT Thu Jun 5 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 143 AM CDT Thu Jun 5 2025

-Low chance for severe weather this afternoon lasting to the
 overnight hours. All hazards of large hail, damaging winds,
 flooding, and tornados will be in play.

-There is a chances for severe thunderstorm daily through the end
 of the week and into early next week. Environment suggest that
 all hazards remain in play for these storms as well.

&&

.SHORT TERM ...
(Today through Friday night)
Issued at 143 AM CDT Thu Jun 5 2025

Bottom Line: This afternoon to the overnight hours will have
rounds of strong to severe thunderstorms that can cause:
large hail, damaging winds, flooding, and tornados. There some
uncertainty if the morning convection will tamper down the extent
of the afternoon through overnight convection by eating
environmental energy.

A weather system continues to move across the southern plains
causing active weather for the panhandles. This morning this
system is causing a large rain shield with embedded thunderstorms
across the panhandles. As the morning progresses this area of
precipitation will diminish and become isolated rain showers. It
wont be until the later mid morning hours that the showers should
finally come to an end. These morning showers will impact the
later afternoon and evening thunderstorms by both consuming some
environmental energy and delaying the regeneration of that same
energy until the late morning. However, if these showers do not
delay the regeneration of the environmental energy then the
afternoon and evening rain showers and thunderstorms will be more
potent. As it stands right now there is most likely going to be
1000-2000 j/kg across the panhandles during the afternoon through
the evening. The environmental rotation has risen to 40 to 60 kt
across the panhandles during this time as well. This will allow
discrete thunderstorms to form that will quickly spin up to
supercells. These storms will pose an all hazard event being
capable of producing large hail, damaging winds, and tornados.
Very high moisture with PW at 1.5-2 inches across the panhandles
will allow any rain shower or thunderstorm that form to produce
very heavy rainfall. Intense rainfall can lead directly to flash
flooding or multiple rounds of rain can lead to flooding. An
important item to note is that the panhandles is already seen rain
so this will lower the thresholds needed to cause flooding as the
ground is already wet. The discrete activity will persist into the
evening hours before finally abating somewhat. However, the
northern and central panhandles will have a high chance of seeing
a line of thunderstorms move in during the late evening. These
storms will still have favorable environment in the panhandles
thus will also poses an all hazard threat. As this line looks to
be fairly slow moving with storms consistently hitting the same
area flooding threat may be the highest during this time. As this
is during the overnight hours any flooding that occurs will be
more dangerous as it will be hard to see. This line finally picks
up speed and departs toward the SE during the mid morning of
Friday. This will make Friday eerily similar to today in that the
morning convection will help to dictate what the afternoon to
overnight convection looks like. Even the environment looks to
roughly the same with 1000-2000 J/Kg over the panhandles with
shear of 40-50 kt. This will make Friday a repeat day with
discrete supercells that can produce all hazards of large hail,
damaging winds, flooding, and tornados.

SH

&&

.LONG TERM ...
(Saturday through Wednesday)
Issued at 143 AM CDT Thu Jun 5 2025

Saturday into early next week...thunderstorm chances return
daily. There is at least a low chance for severe thunderstorm
for all of the Panhandles with all hazards in play. Moisture is
likewise to remain high during this time with flooding remaining a
threat. The timing of thunderstorms each day remain roughly
consistent with the start in the mid afternoon hours and
continuing through the early morning hours the following day. Will
have to watch trends in the data closely as we go throughout the
forecast period as some days may be more potent than others. High
temperatures will remain near average throughout the weekend to
slightly below average going into early next week.

SH

&&

.AVIATION...
(12Z TAFS)
Issued at 557 AM CDT Thu Jun 5 2025

A weather system continues to impact the panhandles through the
whole of today. This is currently causing a few isolated rain
showers and thunderstorms with a very low chance of impacting any
terminal. A low level cloud deck is lingering across the
panhandles causing IFR conditions at all terminals. The deck will
lift during the early afternoon with marginal VFR conditions.
However rain showers and thunderstorms will form during this time
and can impact all terminals. These storms can turn severe with
large hail and damaging winds. There is a low chance that even a
tornado will form with these storms. IFR or worse conditions can
be expected during the passage of any of these storms over a
terminal. Then for the evening further storms enter the northern
panhandles and spread over the central panhandles most likely
impacting KGUY and KDHT. These storms will continue to cause IFR
or worse conditions during there passage. Torrential rainfall can
be expected with any of the rain showers and thunderstorms today
which may overwhelm any windshield wipers.

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                79  60  83  61 /  60  50  20  60
Beaver OK                  80  59  77  59 /  30  90  10  80
Boise City OK              80  54  76  56 /  30  60  10  60
Borger TX                  83  62  84  63 /  50  70  20  70
Boys Ranch TX              82  60  83  61 /  50  60  20  60
Canyon TX                  80  60  85  60 /  60  50  20  60
Clarendon TX               78  62  84  62 /  50  50  30  60
Dalhart TX                 79  55  79  57 /  30  60  10  60
Guymon OK                  81  56  76  58 /  30  80  10  70
Hereford TX                81  60  85  60 /  50  40  20  50
Lipscomb TX                79  62  80  62 /  30  80  20  80
Pampa TX                   78  62  82  62 /  50  60  20  70
Shamrock TX                78  63  85  63 /  40  60  20  70
Wellington TX              79  65  88  64 /  50  50  20  60

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&

SHORT TERM...98
LONG TERM....98
AVIATION...98
Hazardous weather outlook, Jun 5, 1:58 AM CDT, 9 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
158 AM CDT Thu Jun 5 2025

OKZ001>003-TXZ001>020-317-051900-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
158 AM CDT Thu Jun 5 2025

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Today and Tonight.

Thunderstorms continue this morning with rain and lightning.
Strong to severe thunderstorms for this afternoon to the overnight
hours. All hazards of large hails, damaging winds, flooding, and
tornados are in play.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms are expected daily Friday through Tuesday.
Thunderstorms on Friday and Saturday could be severe with
damaging winds and large hail the main threats. Cannot rule out a
tornado. Also watching for flash flooding potential.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed during the afternoon and evening.

In the hours before

Local storm report, Jun 5, 9:07 AM CDT, 2 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
907 AM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1139 PM     Hail             2 NNW Palo Duro Canyon  34.98N 101.69W
06/04/2025  E1.75 Inch       Randall            TX   Park/Forest Srvc

            Mainly penny size hail with a few hailstones
            up to golf ball size.

&&
Local storm report, Jun 5, 9:37 AM CDT, 1 hour 53 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
937 AM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 AM     Flash Flood      Palo Duro Canyon        34.95N 101.67W
06/05/2025                   Randall            TX   Park/Forest Srvc

            Park Ranger reported flooding occurred in
            Palo Duro Canyon which has closed a portion
            of the main road going through the canyon.

&&
Special weather statement, Jun 5, 10:25 AM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1025 AM CDT Thu Jun 5 2025

TXZ007-008-012-013-051600-
Hutchinson TX-Potter TX-Carson TX-Moore TX-
1025 AM CDT Thu Jun 5 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CARSON...
SOUTHWESTERN HUTCHINSON...NORTHERN POTTER AND SOUTHEASTERN MOORE
COUNTIES THROUGH 1100 AM CDT...

At 1024 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles southeast of Masterson, or 22 miles south of Dumas, moving
northeast at 45 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Masterson, Sanford, Borger, Lake Meredith, and Fritch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3544 10200 3561 10212 3588 10156 3565 10138
TIME...MOT...LOC 1524Z 237DEG 40KT 3555 10191

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

LFM
Special weather statement, Jun 5, 11:09 AM CDT, 21 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1109 AM CDT Thu Jun 5 2025

TXZ008-009-051645-
Hutchinson TX-Roberts TX-
1109 AM CDT Thu Jun 5 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HUTCHINSON AND
ROBERTS COUNTIES THROUGH 1145 AM CDT...

At 1108 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Pampa, moving east at 20 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Codman, Lora, and Miami.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3562 10054 3563 10120 3577 10124 3605 10054
TIME...MOT...LOC 1608Z 262DEG 18KT 3567 10098

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

LFM

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 8:54 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham66 min
Jun 4, 9:57 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham, Potter, Randall63 min
Jun 4, 10:01 PM CDTAreal Flood AdvisoryAMADeaf Smith, Oldham, Potter, Randall3 hr
Jun 4, 10:38 PM CDTAreal Flood AdvisoryAMADeaf Smith, Oldham3 hr
Jun 4, 10:45 PM CDTAreal Flood AdvisoryAMAArmstrong, Carson, Potter, Randall3 hr
Jun 4, 10:49 PM CDTSevere Thunderstorm WarningAMAArmstrong, Randall56 min
Jun 4, 11:08 PM CDTFlash Flood WarningAMADeaf Smith, Randall3 hr
Jun 4, 11:20 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Randall35 min
Jun 4, 11:39 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Randall42 min
Jun 4, 11:50 PM CDTSpecial Weather StatementAMARandall25 min
Jun 5, 10:25 AM CDTSpecial Weather StatementAMAMoore35 min
Jun 5, 11:09 AM CDTSpecial Weather StatementAMARoberts36 min
Jun 5, 11:17 AM CDTSevere Thunderstorm WarningAMARoberts43 min
Jun 5, 11:53 AM CDTSpecial Weather StatementAMAHemphill37 min
Jun 5, 12:00 PM CDTSpecial Weather StatementAMAHutchinson30 min
Jun 5, 12:15 PM CDTSevere Thunderstorm WarningAMAHemphill60 min
Jun 5, 12:20 PM CDTAreal Flood AdvisoryAMAHutchinson, Roberts3 hr
Jun 5, 12:27 PM CDTSpecial Weather StatementAMARoberts33 min
Jun 5, 12:34 PM CDTSevere Thunderstorm WarningAMAHemphill, Roberts56 min
Jun 5, 12:41 PM CDTFlash Flood WarningAMARoberts3 hr
Jun 5, 12:44 PM CDTSpecial Weather StatementAMACollingsworth31 min
Jun 5, 2:00 PM CDTFlood WatchAMAHemphill, Lipscomb, Ochiltree, Roberts17 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.